Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 80, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 26, 2007, 9:00 PM MDT for Lincoln County, Colorado. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2007, 9:00 PM MDT (03:00 UTC)
- Expired
- Jun 26, 2007, 10:00 PM MDT
- In force
- 60 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Lincoln County, CO
The radar
The Pueblo radar (KPUX), 82 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 9:16 PM MDT | HAIL 0.75 | 14 Ne Karval, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 3.0 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2188 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 270300 SVRBOU COC073-270400- /O.NEW.KBOU.SV.W.0080.070627T0300Z-070627T0400Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 900 PM MDT TUE JUN 26 2007 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN LINCOLN COUNTY IN EAST CENTRAL COLORADO * UNTIL 1000 PM MDT * AT 900 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 8 MILES EAST OF KARVAL...OR ABOUT 38 MILES SOUTHEAST OF LIMON...MOVING NORTHEAST AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILD HORSE POINT...KARVAL AND BOYERO. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE IN DANGER OF BEING STRUCK BY LIGHTNING. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3905 10342 3853 10369 3853 10318 3904 10318 $$ SWE
2 follow-up statements
000 WWUS55 KBOU 270328 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 925 PM MDT TUE JUN 26 2007 COC073-270400- /O.CON.KBOU.SV.W.0080.000000T0000Z-070627T0400Z/ LINCOLN CO- 925 PM MDT TUE JUN 26 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM MDT FOR SOUTHEASTERN LINCOLN COUNTY... AT 925 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 10 MILES EAST OF KARVAL...OR ABOUT 39 MILES SOUTHEAST OF LIMON...MOVING NORTHEAST AT 10 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILD HORSE POINT...KARVAL AND BOYERO. A SPOTTER REPORTED PENNY SIZED HAIL WITH THIS STORM AT 14 MILES NORTHEAST OF KARVAL. THIS STORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN WITH MINOR FLOODING OF LOW LYING AREAS POSSIBLE. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. LAT...LON 3905 10342 3853 10369 3853 10318 3904 10318 $$ SWE
000 WWUS55 KBOU 270357 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 955 PM MDT TUE JUN 26 2007 COC073-270405- /O.EXP.KBOU.SV.W.0080.000000T0000Z-070627T0400Z/ LINCOLN CO- 955 PM MDT TUE JUN 26 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LINCOLN COUNTY EXPIRED AT 1000 PM MDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. HEAVY RAIN AND SMALL HAIL ARE STILL EXPECTED ACROSS SOUTHEAST LINCOLN COUNTY WITH MINOR FLOODING POSSIBLE OVER LOW LYING AREAS AND SMALL CREEKS. LAT...LON 3905 10342 3853 10369 3853 10318 3904 10318 $$ SWE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:30 PM MDT, 5 hours 30 minutes earlier.
Area forecast discussion, Jun 26, 3:30 PM MDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 330 PM MDT TUE JUN 26 2007 .SHORT TERM...CONVECTION HAS SPAWNED ACRS THE FOOTHILLS DURING THE AFTN. SWLY STEERING WINDS ARE TAKING THESE CELLS INTO THE FNT RANGE WHERE THEY HAVE PROMPTLY DIED OFF DUE TO STRONG INVERSIONS ARND H7. AS DIFFICULT AS IT IS TO BELIEVE AFTER THE MOJAVE DESERT LIKE WEATHER YESTERDAY...THE POTENTIAL EXISTS FOR A COUPLE OF STORMS IN THE FOOTHILLS AS PRECIP WATER HAS CREPT UP DURING THE AFTN. A FEW MAY EDGE INTO WESTERN SECTIONS OF THE METRO. DID REMOVE POPS ON THE PLAINS NORTH OF I-70 AS IT WILL BE TOO STBL TO ALLOW CONVECTION THERE. A PUNCH OF MID 30S DWPTS COMING FROM NEBR WONT HELP EITHER. DIFFICULT TO DETERMINE EXTENT OF STRATUS TNGT...WL KEEP MSTLY CLDY GOING FOR URBAN CORRIDOR AND MOST OF THE PLAINS.TMRW... TEMPS WL BE SOMEWHAT WARMER WITH HIGHS AROUND 80S LCLLY. FLOW WL TURN SLY BY AFTERNOON AND AS INVERSIONS MIX OUT ON THE PLAINS...SOME SVR STORMS MAY BE POSSIBLE NORTHEAST OF DENVER. .LONG TERM...NO BIG CHANGES THIS TIME AROUND. WARMING TREND INTO THE WEEKEND AS THE RIDGE POPS UP OVER COLORADO AND COMBINATION OF WEAK WARM ADVECTION AND SUMMER SUN HEAT UP THE AIRMASS. ON THURSDAY AND AGAIN FRIDAY TEMPERATURES LOOK MARGINAL FOR CONVECTION SO I WILL NOT CHANGE WHAT WE HAVE OUT...WITH THE GREATEST CHANCES ALONG THE EAST SLOPES OF THE MOUNTAINS WHICH COULD HAVE THE MOISTURE/HEAT COMBINATION AND ENOUGH CONVERGENCE TO OVERCOME WEAK CAPPING. WITH WINDS ALOFT VERY LIGHT...PROPAGATION WILL MAINLY BE ON OUTFLOW BOUNDARIES AND LESS LIKELY TO GET AWAY FROM THE TERRAIN. FRIDAY THE ENVIRONMENT LOOKS LIKE IT WILL START TO DRY AS WELL. STILL...A FAIR AMOUNT OF MOISTURE SO WHAT STORMS DO DEVELOP COULD BE FAIRLY WET... ESPECIALLY WEDNESDAY AND THURSDAY EVENINGS. THEN THE HEAT COMES. LAST COUPLE GFS RUNS HAD SLIGHTLY LOWER HEIGHTS...WHILE THE ECMWF IS HOLDING STRONG. NO SIGN OF MOISTURE COMING UP THE BACK SIDE OF THE RIDGE EARLY NEXT WEEK EITHER...JUST HOT. SOME POTENTIAL FOR THE GRADUAL CREEP OF MOISTURE INTO THE CENTER OF THE RIDGE...MOST LIKELY ON THE EAST SIDE WHERE THERE WILL BE SOME NEARBY MOISTURE...BUT THROUGH TUESDAY I WILL LIMIT POPS TO ISOLATED OVER THE MOUNTAINS. WITH INCREASING CONFIDENCE ON THE DRYNESS...NUDGED TEMPS UP SUN AND MONDAY...AND IT MAY BE JUST AS WARM THROUGH THE FOURTH. WITH ANOTHER LONG HOT DRY PERIOD...FIRE DANGER WILL SPIKE UPWARD AS AREAS THAT HAVE BEEN GREEN DRY OUT... JUST IN TIME FOR THE FOURTH OF JULY WEEKEND. && .AVIATION... && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && 046/CMG
Hazardous weather outlook, Jun 26, 10:50 AM MDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1050 AM MDT TUE JUN 26 2007 COZ030>051-271200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1050 AM MDT TUE JUN 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A MUCH COOLER AIRMASS HAS FILTERED INTO THE PLAINS AND URBAN CORRIDOR...BRINGING A WELCOME RELIEF FROM THE TORRID HEAT OF THE PAST FEW DAYS. ABUNDANT CLOUDS AND A STRONG INVERSION WILL HAMPER THUNDERSTORM DEVELOPMENT ON THE PLAINS...BUT A FEW THUNDERSTORMS WILL BE POSSIBLE IN THE FOOTHILLS AND ESPECIALLY THE PALMER DIVIDE. SOME STORMS COULD PRODUCE SOME LARGE HAIL AND HEAVY RAIN IN THESE AREAS TOWARD EVENING. ALL STORM ACTIVITY WILL DISSIPATE BEFORE MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE OF THUNDERSTORMS ON WEDNESDAY MAINLY ALONG THE EAST SLOPES OF THE MOUNTAINS. A FEW OF THE STORMS COULD PRODUCE HEAVY RAINFALL. ON THURSDAY ENOUGH MOISTURE WILL LINGER FOR A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS. FOR FRIDAY THROUGH MONDAY A STRONG UPPER LEVEL RIDGE WILL MOVE OVER THE AREA BRINGING HOT TEMPERATURES WITH ONLY A VERY SMALL CHANCE OF THUNDERSTORMS. THE FIRE DANGER WILL INCREASE SIGNIFICANTLY OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. 046/GIMMESTAD
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 3:19 PM MDT | Flash Flood Warning | BOU | Douglas | 116 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.